Alert archive / Missouri / River Flood Warnings in 2019

River Flood Warning 164, NWS St. Louis, MO

June 5, 2019Lewis County, Missouri

NWS St. Louis, MO issued this river flood warning at Jun 5, 2019, 6:19 PM CDT for Lewis County, Missouri. It took effect at Jun 5, 2019, 11:39 PM CDT. It was in force for .

The area

The outline as issued.

The facts

Issued
Jun 5, 2019, 6:19 PM CDT (23:19 UTC)
In effect from
Jun 5, 2019, 11:39 PM CDT
Expired
Jun 5, 2019, 9:28 PM CDT
In force
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

County Lewis County, MO

The radar

The St Louis radar (KLSX), 173 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Middle Fabius River near Ewing (EWMM7). The gauge peaked at 11.86 ft at Jun 5, 2019, 7:00 PM CDT.

actionminormoderate5101506/0506/0606/07
Action stage
9.5 ft
Minor stage
12 ft
Moderate stage
17 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05498150, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

030 
WGUS43 KLSX 052319
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
619 PM CDT Wed Jun 5 2019

...The National Weather Service in St. Louis has issued a flood 
warning for the following rivers in Missouri... 


                 Middle Fabius River near Ewing

  
River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC111-062318-
/O.NEW.KLSX.FL.W.0164.190606T0439Z-190607T1048Z/
/EWMM7.1.ER.190606T0439Z.190606T0600Z.190606T1048Z.NO/
619 PM CDT Wed Jun 5 2019

The National Weather Service in St. Louis has issued a 

* Flood Warning for 
  the Middle Fabius River near Ewing
* from this evening to late Thursday night.
* At  5:30 PM Wednesday the stage was 10.2 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by tonight and 
  crest near 12.4 feet by after midnight tonight. The river is 
  forecast to fall below flood stage by early tomorrow.


&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     06/06  06/07  06/08  06/09  06/10

Middle Fabius River
  Ewing           12.0   10.16      11.9    7.3    6.2    5.6    5.0

  
&&


LAT...LON 4010 9179 4012 9175 3995 9158 3994 9162


$$
2 follow-up statements
041 
WGUS83 KLSX 060111
FLSLSX
Flood Statement
National Weather Service St Louis MO
811 PM CDT Wed Jun 5 2019

...The flood warning continues for the following rivers in 
Missouri...
 
 
            Middle Fabius River near Ewing
            Cuivre River at Old Monroe

            
River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC113-070111-
/O.CON.KLSX.FL.W.0079.000000T0000Z-000000T0000Z/
/OMNM7.3.ER.190319T1215Z.190605T0130Z.000000T0000Z.NO/
811 PM CDT Wed Jun 5 2019

The Flood Warning continues for
  the Cuivre River at Old Monroe
* until further notice.
* At  7:30 PM Wednesday the stage was 34.0 feet.
* Flood stage is 24.0 feet.
* Major flooding is forecast.
* The river is forecast to crest near 34.1 feet by after midnight 
  tonight.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     06/06  06/07  06/08  06/09  06/10

Cuivre River
  Old Monroe      24.0   33.99      33.5   32.8   32.4   32.0   31.6

&&

LAT...LON 3892 9081 3894 9070 3892 9070 3890 9080


$$

MOC111-070111-
/O.EXT.KLSX.FL.W.0164.190606T0503Z-190607T0632Z/
/EWMM7.1.ER.190606T0503Z.190606T0600Z.190606T0632Z.NO/
811 PM CDT Wed Jun 5 2019

The Flood Warning continues for
  the Middle Fabius River near Ewing
* from late tonight to late Thursday night.
* At  7:30 PM Wednesday the stage was 11.5 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by after midnight 
  tonight and to crest near 12.1 feet by after midnight tonight. The 
  river is forecast to fall below flood stage by after midnight 
  tonight.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     06/06  06/07  06/08  06/09  06/10

Middle Fabius River
  Ewing           12.0   11.52       7.3    6.2    5.6    5.0    4.5

&&

LAT...LON 4010 9179 4012 9175 3995 9158 3994 9162



$$
138 
WGUS83 KLSX 060228
FLSLSX
Flood Statement
National Weather Service St Louis MO
928 PM CDT Wed Jun 5 2019

...The flood warning is cancelled for the following river in 
Missouri...

 
  Middle Fabius River near Ewing

  
River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC111-060258-
/O.CAN.KLSX.FL.W.0164.000000T0000Z-190607T0632Z/
/EWMM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
928 PM CDT Wed Jun 5 2019

The Flood Warning is cancelled for
  The Middle Fabius River near Ewing.
* At 8:30 PM Wednesday the stage was 10.3 feet.
* Flood stage is 12.0 feet.
* The river crested below flood stage at 11.9 feet. The river is forecast
  to fall to near 7.1 feet Friday morning.


&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     06/06  06/07  06/08  06/09  06/10

Middle Fabius River
  Ewing           12.0   10.32       8.8    7.1    6.2    5.6    5.0


&&


LAT...LON 4010 9179 4012 9175 3995 9158 3994 9162




$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jun 5, 4:01 PM CDT, 2 hours 18 minutes earlier.

Area forecast discussion, Jun 5, 4:01 PM CDT, 2 hours 18 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
401 PM CDT Wed Jun 5 2019

.SHORT TERM...  (Through Late Thursday Night)
Issued at 148 PM CDT Wed Jun 5 2019

Focus continues to be thunderstorm and severe threat through this
evening.

Surface low is currently centered over northwest MO with a front
across northern MO into west central IL. Congested CU developing
over NE MO and into west central IL as well as over far eastern
portions of the CWA as an outflow boundary pushes south. These two
areas should be a focus for development this afternoon. Once these
storms develop, they will likely quickly become severe.

With steep mid level lapse rates and high CAPE, hail will be a
threat. Mid levels are quite dry, which will help enhance the
downburst and cold pools. While hail will initially be a threat,
the threat should transition to a wind threat over the next couple
of hours. While a tornado threat can never be completely ruled
out, with 15 to 20kts of 0-3km shear, expect a low tornado threat
through the evening.

Upper low currently over NM is expected to continue moving east
and should lift into OK region by Thurs morning. This should help
support thunderstorm development over the region with a stalled
sfc front across the area. The focus should be over the southern
half or so of the CWA, but likely or higher PoPs may need to be
pulled further north. Given the rain southern portions of the CWA
have received yesterday, and additional rain this evening, will
need to consider potential for a flood headline for tomorrow and
potentially into Fri.

Tilly

.LONG TERM...  (Friday through Next Wednesday)
Issued at 310 PM CDT Wed Jun 5 2019

Models are in fairly good agreement suggesting the upper low
mentioned above becoming blocked by upper level ridging and
nearly stationary over northern AR into TN/KY region through the
weekend. While model solutions are in agreement with this trend,
placement of the upper low differ slightly. This will largely
determine placement of precip through the weekend. PoPs may
eventually need to be raised and moved further north, but will
need better agreement among models.

Agreement is better that a fairly strong cold front will push
through the region late Sun into Mon. As the surface ridge builds
into the area, the region will finally see a couple of days of dry
weather with seasonably cool temps. This will be somewhat short
lived as models suggest a fairly deep trof reaching the area by
Wed with the chance for storms continuing through the end of the
forecast period with continued cool temps.

Tilly

&&

.AVIATION...  (For the 18z TAFs through 18z Thursday Afternoon)
Issued at 1223 PM CDT Wed Jun 5 2019

TSRA are expected to develop this afternoon across west central
IL into northeast MO. These storms should merge into some sort of
line and push south through the region. KCOU should see less
coverage and therefore left much of that forecast as-is. Other
sites, have lowered visbys during timing of greatest TSRA threat.
The threat of these storms being severe continues to increase.
Will update in a few hours as timing confidence increases. Winds
will become nely on Thurs with shower chances increasing through
the morning.

Tilly

&&

.PRELIMINARY POINT TEMPS/POPS...
Saint Louis     73  87  68  85 / 100  50  40  30
Quincy          66  82  63  81 /  50  30  10  10
Columbia        67  85  66  81 /  60  50  30  30
Jefferson City  67  85  67  82 /  60  60  40  30
Salem           68  85  67  82 / 100  50  40  30
Farmington      65  83  65  79 /  90  70  70  60

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Jun 5, 4:11 PM CDT, 2 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
411 PM CDT Wed Jun 5 2019

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-061200-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
411 PM CDT Wed Jun 5 2019

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight.

Thunderstorms are expected to push south through the region this
evening. Some of these storms will likely be severe with damaging
winds and large hail as the the main threat.

Major river flooding is ongoing along parts of the Missouri,
Mississippi, Illinois, and Osage Rivers.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Thunderstorms are in the forecast each day through Tuesday.

Major river flooding will continue along parts of the Missouri,
Mississippi, Illinois, and Osage Rivers.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any severe weather to the National
Weather Service.

Tilly

In the hours before

Local storm report, Jun 5, 4:56 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
456 PM CDT WED JUN 5 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0428 PM     TSTM WND DMG     1 NNE RAYMOND           39.33N 89.57W
06/05/2019                   MONTGOMERY         IL   EMERGENCY MNGR

            SEVERAL POWER LINES BLOWN DOWN ON THE
            NORTHEAST SIDE OF RAYMOND AS WELL AS
            NUMEROUS TREE LIMBS.

&&

MAB
Local storm report, Jun 5, 5:05 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
505 PM CDT WED JUN 5 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             HANNIBAL                39.71N 91.38W
06/05/2019  E0.25 INCH       MARION             MO   EMERGENCY MNGR

&&

SALLY
Special weather statement, Jun 5, 5:08 PM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service St Louis MO
508 PM CDT Wed Jun 5 2019

ILZ097-MOZ026-027-034>036-042-052300-
Pike IL-Marion MO-Pike MO-Audrain MO-Monroe MO-Ralls MO-Shelby MO-
508 PM CDT Wed Jun 5 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PIKE COUNTY IN WEST
CENTRAL ILLINOIS...RALLS COUNTY IN NORTHEASTERN MISSOURI...NORTHERN
AUDRAIN COUNTY IN CENTRAL MISSOURI...SOUTHERN MARION...SOUTHERN
SHELBY...MONROE AND NORTHWESTERN PIKE COUNTIES IN NORTHEASTERN
MISSOURI UNTIL 600 PM CDT...

At 508 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Clarence to near Monroe City to 6 miles
southeast of Hannibal. Movement was south at 30 mph.

Penny size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Hannibal, Bowling Green, Vandalia, Louisiana, Monroe City, Shelbina,
Paris, Santa Fe, New London, Pleasant Hill, Clarence, Perry, Atlas,
Madison, Laddonia, Center, Frankford, Farber, Pike and Rensselaer.

This also includes Union Covered Bridge Historic Site and Mark Twain
Lake Recreational Area.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southwestern and west central Illinois...and central and northeastern
Missouri.

LAT...LON 3975 9229 3970 9178 3972 9113 3942 9083
      3940 9090 3940 9093 3939 9093 3920 9152
      3929 9231
TIME...MOT...LOC 2208Z 352DEG 27KT 3974 9232 3966 9177 3964 9131

Gosselin
Special weather statement, Jun 5, 5:24 PM CDT, 55 minutes before
Special Weather Statement
National Weather Service St Louis MO
524 PM CDT Wed Jun 5 2019

ILZ097-098-052315-
Calhoun IL-Pike IL-
524 PM CDT Wed Jun 5 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CALHOUN COUNTY IN
SOUTHWESTERN ILLINOIS AND PIKE COUNTIES IN WEST CENTRAL ILLINOIS
UNTIL 615 PM CDT...

At 524 PM CDT, trained weather spotters reported strong thunderstorms
along a line extending from 8 miles southwest of Barry to 6 miles
east of Pittsfield. A spotter reported small limbs down in Hull.
Movement was southeast at 35 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Pittsfield, Griggsville, Pleasant Hill, Atlas, Belleview,
Independence, Bedford, Montezuma, Martinsburg, New Canton, Nebo,
Kampsville, Milton, Pearl, Detroit, El Dara, Florence, Time, Valley
City and Mozier.

This includes Interstate 72 between exits 31 and 35.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southwestern and west central Illinois...and northeastern Missouri.

LAT...LON 3954 9057 3943 9062 3935 9062 3929 9060
      3926 9073 3967 9128 3971 9065
TIME...MOT...LOC 2224Z 323DEG 29KT 3963 9119 3962 9069

Gosselin
Local storm report, Jun 5, 5:26 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
526 PM CDT WED JUN 5 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     TSTM WND DMG     WITT                    39.26N 89.35W
06/05/2019                   MONTGOMERY         IL   AMATEUR RADIO

            TREE LIMBS DOWN, ONE BLOCKING A CITY STREET.
            SOME SHINGLE DAMAGE ON A RESIDENCE.

&&

SALLY
Special weather statement, Jun 5, 6:13 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service St Louis MO
613 PM CDT Wed Jun 5 2019

ILZ098-MOZ036-042-051-052-060000-
Calhoun IL-Montgomery MO-Pike MO-Audrain MO-Lincoln MO-
613 PM CDT Wed Jun 5 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CALHOUN COUNTY IN
SOUTHWESTERN ILLINOIS...LINCOLN COUNTY IN EAST CENTRAL MISSOURI...
EAST CENTRAL AUDRAIN COUNTY IN CENTRAL MISSOURI...NORTHEASTERN
MONTGOMERY COUNTY IN EAST CENTRAL MISSOURI AND SOUTHERN PIKE COUNTIES
IN NORTHEASTERN MISSOURI UNTIL 700 PM CDT...

At 613 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near New Hartford to Eolia to 6 miles southwest
of Belleview. Movement was southeast at 30 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Troy, Elsberry, Moscow Mills, Winfield, Davis, Hardin, Hawk Point,
Eolia, Bellflower, Fountain N' Lakes, Chain of Rocks, New Hartford,
Old Monroe, Batchtown, Silex, Middletown, Foley, Hamburg, Truxton and
Paynesville.

This also includes Cuivre River State Park.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southwestern Illinois...and central, northeastern and east central
Missouri.

LAT...LON 3924 9060 3920 9059 3914 9062 3907 9058
      3905 9059 3903 9057 3899 9057 3893 9070
      3889 9102 3892 9111 3893 9111 3895 9119
      3899 9119 3899 9126 3897 9127 3900 9135
      3925 9157 3926 9108 3933 9081
TIME...MOT...LOC 2313Z 304DEG 27KT 3926 9128 3922 9101 3927 9083

Gosselin

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 7:18 PM CDTSpecial Weather StatementLSXSainte Genevieve, Saint Francois27 min
Jun 5, 4:11 PM CDTSevere Thunderstorm WarningLSXKnox, Lewis, Marion, Shelby49 min
Jun 5, 4:44 PM CDTFlash Flood WarningLSXKnox, Lewis, Marion6 hr
Jun 5, 4:46 PM CDTSpecial Weather StatementLSXMarion, Shelby44 min
Jun 5, 5:08 PM CDTSpecial Weather StatementLSXMonroe, Pike, Ralls52 min
Jun 5, 5:33 PM CDTSevere Thunderstorm WarningLSXAudrain, Monroe, Pike, Ralls42 min
Jun 5, 6:13 PM CDTSpecial Weather StatementLSXLincoln47 min
Jun 5, 6:45 PM CDTSevere Thunderstorm WarningLSXSaint Charles, Saint Louis, City of Saint Louis45 min
Jun 5, 6:50 PM CDTSevere Thunderstorm WarningLSXLincoln, Saint Charles40 min
Jun 5, 6:53 PM CDTSpecial Weather StatementLSXCallaway, Gasconade, Warren52 min

Nearby

River Flood Warnings in Missouri, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.